Louisiana, 2006

Hail in Louisiana, May 4, 2006

May 4, 2006 · NWS LCH · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before the first event at May 4, 11:54 AM CST, 30 minutes earlier.

Area forecast discussion, May 4, 11:54 AM CST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1254 PM CDT THU MAY 4 2006

.UPDATE...INCREASED RAIN CHANCES FOR SOUTHERN ZONES DUE TO MCS
WHICH DEVELOPED OVER THE HOUSTON AREA AND MOVED NORTHEASTWARD.
THIS MCS WILL BE SLOW TO DISSIPATE AS THE CAP HAS BEEN BROKEN.

&&

.PREV DISCUSSION... (ISSUED 1004 AM CDT THU MAY 4 2006)

SYNOPSIS...HIGH PRESSURE FROM THE EASTERN GULF WILL CONTINUE TO
PUMP GULF MOISTURE INTO THE LOW LEVELS UNDER A WEAK CAPPING INVERSION.
A FEW SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON WHEN
THE INVERSION BREAKS.

UPDATE...LOWERED POPS DUE TO CONVECTIVE INHIBITION FROM SURFACE
AND MID LEVEL RIDGING AND DUE TO A DELAY IN CONVECTION FROM THE
WEAK CAPPING INVERSION. MORNING LCH SOUNDING SHOWS THE MOIST LAYER
IS STILL SHALLOW...TOPPING OUT AT 4K FT. ALSO TWEAKED TEMPS
BACK...MAINLY FOR INLAND ZONES AS CAP WILL HELP KEEP THE CLOUDS
IN LATER BEFORE MIXING OUT WITH DAYTIME HEATING.

MARINE...A LIGHT SOUTHERLY FLOW WILL CONTINUE.

AVIATION...VFR WITH VCTS LATER TODAY. LIGHT FOG WITH MVFR VIS
LATE TNITE.

PREV DISCUSSION... (ISSUED 357 AM CDT THU MAY 4 2006)

DISCUSSION...
WENT WITH THE NAM...USED TO BE CALLED ETA...MODEL TODAY.
HYDROMETEOROLOGICAL PREDICTION CENTER INDICATED THAT THERE WERE
SOME INITIALIZATION PROBLEMS WITH THE GFS. AND PRECIPITATION
OUTPUT FROM NAM AGREES PRETTY WELL WITH RECENT SATELLITE /
LIGHTNING IMAGERY. ALSO YESTERDAY/S NAM HANDLED THE PRECIPITATION
THAT DEVELOPED OVER GALVESTON BAY AND SPREAD NORTHHEAST INTO SOUTHWEST
LOUISIANA YESTERDAY MORNING.

AT MID TO UPPER LEVELS...NAM IS DEPICTING SHORTWAVE FROM NORTH TO
SOUTHWEST TEXAS EARLY THIS MORNING TO MOVE EAST INTO EASTERN TEXAS
EARLY THIS AFTERNOON...THEN REACHING THE SABINE RIVER AROUND
SUNSET TODAY. ANOTHER IMPULSE IS PROGGED TO MOVE INTO THE FORECAST
AREA TONIGHT. A SERIES OF SHORT-WAVES ARE PROGGED TO APPROACH THE
FORECAST AREA FROM THE WEST FRIDAY THROUGH SATURDAY. 700 MB OMEGA
PROGS SHOW A SERIES OF POCKETS OF INSTABILITY MOVING INTO AND
ACROSS THE AREA THROUGH SATURDAY MORNING WITH THE STRONGEST MOVING
INTO SOUTHEAST TEXAS AT 12Z SATURDAY.

MOISTURE IS SUPPOSED TO INCREASE TO HIGH LEVELS OVER MOST OF THE
AREA THROUGH EARLY THIS AFTERNOON...AND SHOULD REMAIN HIGH
ESPECIALLY OVER NORTHERN PARTS OF THE AREA TONIGHT AND THE FRONT
TO THE NORTH TODAY SHIFTS SOUTH TO ABOUT THE SHREVEPORT / LONGVIEW
AREAS EARLY FRIDAY MORNING.

THE FRONT IS NOT SUPPOSED TO MOVE MUCH FRIDAY AND FRIDAY NIGHT BUT
IS EXPECTED TO MOVE SOUTH INTO SOUTHERN LOUISIANA AND NEAR THE
TEXAS COAST SATURDAY.

THERE SHOULD BE SUFFICIENT MOISTURE TO CALL FOR A CHANCE OF
SHOWERS AND THUNDERSTORMS ALL BUT SOUTHEAST PARTS OF THE AREA
TODAY AND TONIGHT. AS THE FRONT MOVES SOUTH INTO NORTH LOUISIANA
CHANCES OF RAIN WILL INCREASE FRIDAY. AS THE FRONT MOVES SOUTH
INTO THE AREA RAIN WILL BE LIKELY OVER AT LEAST NORTHERN SECTIONS
OF THE AREA SATURDAY.

AVIATION...
MAINLY VFR EXCEPT FOR SOME LIGHT FOG EARLY THIS MORNING. SCATTERED
THUNDERSTORMS AEX AREA THIS AFTERNOON.

MARINE...
WIND SPEEDS ON THE LIGHT SIDE INTO SATURDAY.

UPDATED POINT TEMPS/POPS...
KLCH  85  68  83  68 /  40  30  50  20
KBPT  86  68  84  69 /  50  30  50  20
KAEX  84  67  83  67 /  20  30  50  30
KLFT  86  68  83  67 /  40  20  50  20

&&

LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.

11
Hazardous weather outlook, May 4, 4:45 AM CST, 7 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
545 AM CDT THU MAY 4 2006

GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182-
201-215-216-051045-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
545 AM CDT THU MAY 4 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GM...CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

A SERIES OF APPROACHING UPPER LEVEL DISTURBANCES WILL BRING A
CHANCE OF SHOWERS AND THUNDERSTORMS TO ESPECIALLY THE NORTHERN
SECTIONS OF THE AREA TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS
EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A SURFACE FRONT IS PROGGED TO MOVE FROM CENTRAL LOUISIANA AND
NORTHEAST TEXAS SATURDAY MORNING TO SOUTH LOUISIANA AND SOUTHEAST
TEXAS SATURDAY EVENING. SEVERE STORMS COULD OCCUR ALONG AND SOUTH
OF THIS FRONT SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, May 4, 12:05 PM CST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
105 PM CDT THU MAY 4 2006

LAZ041-041845-
CALCASIEU-
105 PM CDT THU MAY 4 2006

...STORMS WITH EXCESSIVE LIGHTNING OVER CENTRAL CALCASIEU PARISH...

AT 1259 PM CDT...NATIONAL WEATHER SERVICE LIGHTNING DETECTION
EQUIPMENT INDICATED A STORM WITH EXCESSIVE LIGHTNING OVER SULPHUR...
MOVING EAST AT 5 MPH.

LOCATIONS IN THE PATH OF THE LIGHTNING STORM INCLUDE CARLYSS...SULPHUR
...LAKE CHARLES AND WESTLAKE.

IF YOU ARE OUTDOORS...TAKE SHELTER IN A BUILDING OR ENCLOSED
AUTOMOBILE. TREES AND OPEN SHELTERS FOUND ON A BEACH OR GOLF COURSE
OFFER NO PROTECTION.

06

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Calcasieu

When
May 4, 12:24 PM CST
Where
Calcasieu County, 3 mi SW of Westlake
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
30.200, -93.283

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2006Every state in 2006This day in weather historyWarnings in Louisiana, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 5510637.